Nebraska, 2023High Wind in Nebraska, March 31, 2023
March 31, 2023 · NWS CYS · 2 events in 2 counties and zones
Strong winds reported in Kimball and Cheyenne Counties on 31 March 2023.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds reported in Kimball and Cheyenne Counties on 31 March 2023.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 31, 4:42 AM MST, 10 hours 13 minutes earlier.
Area forecast discussion, Mar 31, 4:42 AM MST, 10 hours 13 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
542 AM MDT Fri Mar 31 2023
.SHORT TERM...(Today through Saturday night)
Issued at 355 AM MDT Fri Mar 31 2023
Current IR Satellite loop and area observations clearly shows a
developing surface low/cyclogenesis over southeast Nebraska with
the 700mb low and associated low level convergence axis rapidly
developing near the South Dakota/Nebraska border at this hour.
Snow had developed across the northern Nebraska Panhandle, heavy
at times, with snow extending westward into east central Wyoming
towards Lusk and Casper. Chadron and the Pine Ridge have reported
visibility down to one half mile to one quarter mile in moderate
to heavy snow, with some fluctuations in snow intensity as the
storm gets going. All models show moderate snowfall lasting
through late this morning for Dawes county. Therefore, decided to
upgrade the Winter Wx Advisory to a Winter Storm Warning for the
Chadron area with 5 to 8 inches of snow expected. Extended the
Winter Wx Advisory into Box Butte County since Alliance has
reported a mile visibility in snow for the past few hours...and
snow is expected to continue for most of the day. As the surface
and 700mb low continue to intensify today, strong west to
northwest winds are expected on the back side of this storm as it
slowly moves east. High Wind Warnings look good with the Arlington
area already reaching criteria with gusts of 67 mph late last
night. These winds will spread east this morning and into western
Nebraska by this afternoon. Upgraded the High Wind Watch to a
Warning for the Cheyenne area with a good shot at 60+ MPH gusts as
peak subsidence from downslope winds off the mountains reach the
Cheyenne area and the Laramie Range Foothills late this morning.
All models show a strong northwest to southeast pressure gradient
near the surface and 700mb winds of 50 to 55 knots. Please note
that these winds extend a little further east than what models
were showing 24 hours ago, so warnings may need to be extended
even further east...possibly into western Nebraska. However, there
is considerably uncertainty as to where the thick clouds
associated with the plains storm system will end to prevent
additional boundary layer mixing, so will let the next shift
reevaluate before doing any additional extensions.
Storm system should exit the area this evening and move into
Mississippi River Valley and eventually the Great Lakes Region
tonight and Saturday. Strong gusty winds will slowly subside
across the area, but should remain at least elevated for the Wind
Prone areas where a High Wind Warning will remain in effect. With
elevated winds, do not expect it to get too cold tonight with lows
in the 20s for most of the area. The only exception may be where a
decent snowpack exists over near Chadron and Alliance. So lowered
low temperatures into the teens for these locations.
For Saturday, models continue to show zonal flow developing as
potent upper level disturbance associated with a strong 100kt jet
streak push across Wyoming and Montana. Not much if any
precipitation with this feature, but another round of winds will
likely accompany the disturbance and associated jet streak. Models
are indicate a good potential for mountain wave activity across
central and south central Wyoming Saturday and Saturday night with
the classic signals on the 500mb height pattern and Omega fields.
Decided to issue a High Wind Watch for most of Carbon County,
northern Albany, and Converse County for this time period. Will
have to monitor this event closely and may need to extend the
Watch (or possibly Warning later in the time period) for other
locations due to forecast 700mb winds over 75 knots along and west
of the Laramie Range towards central Wyoming. Looks like somewhat
weaker winds as you head towards the Interstate 80 corridor.
Daytime temperatures will climb back into the 50s to low 60s
especially over the eastern plains with mostly sunny skies.
.LONG TERM...(Sunday through Thursday)
Issued at 426 AM MDT Fri Mar 31 2023
The extended forecast continues to highlight an active weather
pattern of large temperature swings, strong winds, and a potential
early spring storm event. Sunday will continue to be the initial
main story as a mountain wave event remains present, creating gusty
surface winds for a larger swath of forecast zones than the typical
wind prone and gap regions of southeast WY. Some locations along the
Pine Ridge into the northern NE Panhandle may also see strong winds.
700-750mb wind are in the 50-65 knot threshold during the period of
modeled mountain wave activity through late Sunday. Estimated
maximum winds gusts of 65-75mph seem highly favored for the morning
hours on Sunday in areas that will eventually have high wind
headlines. The remainder of the cwa is likely to see wind gusts of
35-55mph through Sunday afternoon. As mentioned in a previous long
term discussion, localized downslope heating from westerly winds
will cause warmer temperatures along and near the foothills of the
Laramie Range. Forecast daytime highs east of the Laramie Range on
Saturday and Sunday will range from the low 50s to low 60s,
especially in the NE Panhandle. Daytime highs in the 30s and 40s can
be expected west of the Laramie Range. Another highlight to mention
is that the steering flow aloft will remain westerly. With weak
impulses of energy in the upper level flow becoming present as it
ejects out of an approaching weather system, orographic enhancement
of snow showers is favored for the westerly facing slopes of the
Snowy and Sierra Madre Ranges. The strong winds and snow showers
could present travel impacts on Sunday. Stay tuned for updates on
this developing weather setup.
Monday-Tuesday of next week:
An impactful weather system continues to be well advertised
beginning Monday of next week for a large portion of the
Intermountain West and Plains region. A longwave trough is progged
to propagate from the Pacific NW toward the Great Basin/Four Corners
region. Highest confidence that exists at this time of inspection is
related to temperatures, and that they will decrease behind a strong
cold front. While upper level model data does support an eventual
potent mid-latitude cyclone developing across the Central Plains,
models are struggling with where the surface low center will be. The
ECMWF has a solution where the surface cold front quickly advances
southward across our cwa on Monday afternoon, and continues its
advancement into Colorado. This would easily keep our area in the
sector where CAA is strong from the surface to the mid-levels of the
atmosphere. Hence, the 0Z ECMWF is trending towards moderate to
heavy snowfall accumulations once the window of anticipated mixed
precipitation switches over to only snow. That solution would keep
the dry slot at approximately 700mb out of our cwa. The 0Z GFS model
data has a high level of differences in comparison to the ECMWF
model. The main one to point out is that the GFS highlights the cold
front becoming stationary along and east of the Laramie Range on
Monday afternoon as it slowly advances toward the CO/WY/NE border.
From there, it would remain a semi-stationary frontal boundary east
of the Laramie Range from an imaginary line extending approximately
from Wheatland to Scottsbluff to Alliance. This would keep all areas
to the east and south of this line transect in the warm sector/dry
slot of the weather system, thus limiting the initial window of rain
transitioning to snow. In fact, with the triple point of the surface
low analysis progged at this GFS model run, there could be a
prolonged window of freezing drizzle across Laramie County and the
southern NE Panhandle. The GFS eventually has the semi-stationary
frontal boundary sagging to the south through the day on Tuesday,
with potential snowfall totals much different across our cwa. The
timeline of precipitation should begin to wane by late Tuesday night.
Needless to say, further analysis of this weather system evolution
will be required due to its complexity.
Wednesday-Friday:
Another secondary impulse of cold air intrusion is modeled to arrive
behind the departing weather system. Well below normal temperatures
are anticipated as CAA continues to be present. Daytime highs in the
20s and 30s, and overnight lows in the single digits to teens are
favored through the end of next week. Another shortwave disturbance
is progged to quickly advance across the area, albeit much weaker on
Thursday and Friday of next week. This would bring the next
opportunity for precipitation across the cwa.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 531 AM MDT Fri Mar 31 2023
Gusty winds and -SHSN will be the main weather elements to focus
on through the forecast period. LLWS is expected at KCYS and KSNY
through approximately 18Z. VFR can be expected for SE WY terminals
as wind gusts of 35-55 knots will be observed at times through 0Z
this evening.
The NE Panhandle terminals will experience reduced VIS and CIGs
from the -SHSN at KCDR and KAIA where highest confidence exists
for fluctuations of LIFR/IFR/MVFR today. Lower confidence exists
for KBFF to see reduced VIS, but CIGs are expected to remain low,
and MVFR to be present through this afternoon. KSNY will see
MVFR/VFR fluctuations through 0Z this evening. Wind gusts of 35-45
knots during this afternoon can be expected at the Panhandle
terminals.
&&
.FIRE WEATHER...
Issued at 229 AM MDT Fri Mar 31 2023
No fire weather concerns this weekend and through most of
next week as a few Pacific storm systems push across the Rocky
Mountain Region and adjacent plains. These storms will bring strong
winds, a good chance for accumulating snow, and colder temperatures.
A brief warm up is expected this weekend with daytime humidities
lowering to around 20 to 30 percent each afternoon.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Warning until 7 PM MDT this evening for WYZ112.
Winter Weather Advisory until 7 PM MDT this evening for WYZ114.
High Wind Watch from Saturday morning through Sunday morning for
WYZ101-104-105-109.
High Wind Warning until 6 PM MDT Saturday for WYZ110-116-117.
High Wind Watch from 11 AM MDT this morning through this
afternoon for WYZ115.
High Wind Warning from 11 AM this morning to 6 PM MDT this
evening for WYZ118.
NE...Winter Storm Warning until 7 PM MDT this evening for NEZ002.
Winter Weather Advisory until 7 PM MDT this evening for NEZ003-
095.
&&
SHORT TERM...TJT
LONG TERM...BW
AVIATION...BW
FIRE WEATHER...TJTHazardous weather outlook, Mar 31, 1:32 PM MST, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
232 PM MDT Fri Mar 31 2023
NEZ002-003-019>021-095-096-WYZ102-103-106-108-111>115-012045-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Northern Sioux County-Southern Sioux County-
Niobrara County-North Laramie Range-
Central Laramie Range and Southwest Platte County-Goshen County-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
232 PM MDT Fri Mar 31 2023
This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Gusty winds and some lingering snow and scattered snow showers are
possible through this evening.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A strong Pacific storm system is forecast to approach the
forecast area early next week, with the potential for accumulating
snowfall and travel impacts.
.Spotter information statement...
Spotter activation will not be needed.
WYZ110-116-117-012045-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
232 PM MDT Fri Mar 31 2023
This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A High Wind Warning remains in effect through Saturday for wind
gusts over 60 MPH. Please refer to the High Wind Warnings for more
details.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A strong Pacific storm system is forecast to approach the
forecast area early next week, with the potential for accumulating
snowfall and travel impacts.
.Spotter information statement...
Spotter activation will not be needed.
NEZ054-055-WYZ118-119-012045-
Kimball County-Cheyenne County-Central Laramie County-
East Laramie County-
232 PM MDT Fri Mar 31 2023
This hazardous weather outlook is for portions of panhandle
Nebraska and southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A High Wind Warning remains in effect through this afternoon for
gusts over 60 MPH. Please refer to the High Wind Warnings for more
details.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A strong Pacific storm system is forecast to approach the
forecast area early next week, with the potential for accumulating
snowfall and travel impacts.
.Spotter information statement...
Spotter activation will not be needed.
WYZ101-104-105-107-109-012045-
Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-East Platte County-Central Carbon County-
232 PM MDT Fri Mar 31 2023
This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Gusty winds possible this afternoon.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
High winds are possible Saturday afternoon through Sunday. Gusts
over 60 MPH possible. Please refer to the High Wind Watches for
more details. A strong Pacific storm system is forecast to approach the
forecast area early next week, with the potential for accumulating
snowfall and travel impacts.
.Spotter information statement...
Spotter activation will not be needed.
In the hours before
Local storm report, Mar 31, 12:19 PM MST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
119 PM MDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM NON-TSTM WND GST 11 WSW WARREN AF BASE 41.08N 105.04W
03/31/2023 M70 MPH LARAMIE WY MESONET
MESONET STATION UP226 10.5 NW NATURAL FORT
(UPR).
1223 PM NON-TSTM WND GST 9 SE BUFORD 41.04N 105.15W
03/31/2023 M59 MPH LARAMIE WY MESONET
MESONET STATION UP204 9.2 SE BUFORD (UPR).
1229 PM NON-TSTM WND GST 1 NW CHEYENNE 41.15N 104.80W
03/31/2023 M63 MPH LARAMIE WY ASOS
ASOS STATION KCYS CHEYENNE AIRPORT - CYS.
1257 PM NON-TSTM WND GST 2 W BURNS 41.20N 104.40W
03/31/2023 M62 MPH LARAMIE WY MESONET
MESONET STATION FW7016 LONGMONT.
0102 PM NON-TSTM WND GST 7 WSW WARREN AF BASE 41.11N 104.97W
03/31/2023 M59 MPH LARAMIE WY MESONET
MESONET STATION WY39 6.7 W WARREN AF BASE
(WYDOT).
0102 PM NON-TSTM WND GST 5 E BUFORD 41.10N 105.21W
03/31/2023 M60 MPH LARAMIE WY MESONET
MESONET STATION WY29 4.8 E BUFORD (WYDOT).
0106 PM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.09W
03/31/2023 M58 MPH CARBON WY MESONET
MESONET STATION WY24 6.9 E ARLINGTON
(WYDOT).
1244 PM NON-TSTM WND GST 3 NE PUMPKIN VINE 41.08N 105.42W
03/31/2023 M63 MPH ALBANY WY MESONET
MESONET STATION UR351 3.1 NE PUMPKIN VINE
(UPR).
1249 PM NON-TSTM WND GST 2 WNW BUFORD 41.12N 105.34W
03/31/2023 M67 MPH ALBANY WY MESONET
MESONET STATION UR535 SHERWS.
1250 PM NON-TSTM WND GST 7 E LARAMIE 41.31N 105.45W
03/31/2023 M66 MPH ALBANY WY MESONET
MESONET STATION PC236 PILOT HILL.
1252 PM NON-TSTM WND GST 1 ENE BUFORD 41.12N 105.28W
03/31/2023 M61 MPH ALBANY WY MESONET
MESONET STATION WY37 1.1 E BUFORD (WYDOT).
1255 PM NON-TSTM WND GST 2 WNW BUFORD 41.12N 105.34W
03/31/2023 M67 MPH ALBANY WY MESONET
MESONET STATION UP203 2.0 W BUFORD (UPR).
0102 PM NON-TSTM WND GST 2 WNW BUFORD 41.13N 105.34W
03/31/2023 M63 MPH ALBANY WY MESONET
MESONET STATION WY36 2.4 NW BUFORD (WYDOT).
0102 PM NON-TSTM WND GST VEDAUWOO 41.16N 105.40W
03/31/2023 M63 MPH ALBANY WY MESONET
MESONET STATION KVDW VEDAUWOO (WYDOT).
&&Local storm report, Mar 31, 1:20 PM MST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
220 PM MDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 2 NW JACK CREEK CAMPGRO 41.30N 107.15W
03/31/2023 E6.0 INCH CARBON WY PARK/FOREST SRVC
DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
8880 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS
OVER PAST 8 HOURS.
1000 AM SNOW 7 WSW BATTLE CREEK CAMP 41.05N 107.27W
03/31/2023 E4.5 INCH CARBON WY PARK/FOREST SRVC
BATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 7440 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
ACCUMULATION WAS OVER PAST 8 HOURS.
1000 AM HEAVY SNOW 2 E BATTLE LAKE 41.15N 106.97W
03/31/2023 E12.0 INCH CARBON WY PARK/FOREST SRVC
OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
10000 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS
OVER PAST 8 HOURS.
1000 AM SNOW 2 WSW BOTTLE CREEK CAMP 41.16N 106.93W
03/31/2023 E9.0 INCH CARBON WY PARK/FOREST SRVC
WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 18 TO 1.
ACCUMULATION WAS OVER PAST 8 HOURS.
1000 AM HEAVY SNOW 4 NW HOG PARK RESERVOIR 41.07N 106.94W
03/31/2023 E12.0 INCH CARBON WY PARK/FOREST SRVC
LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1.
ACCUMULATION WAS OVER PAST 8 HOURS.
1000 AM SNOW 3 WNW SUGAR LOAF CAMPGR 41.38N 106.35W
03/31/2023 E10.8 INCH CARBON WY PARK/FOREST SRVC
MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500
FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 18 TO 1. ACCUMULATION WAS OVER
PAST 8 HOURS.
&&
GCCLocal storm report, Mar 31, 1:23 PM MST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
223 PM MDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM NON-TSTM WND GST 1 SSW WARREN AF BASE 41.13N 104.87W
03/31/2023 M62 MPH LARAMIE WY AWOS
AWOS STATION KFEW FE WARREN AFB - FEW.
0102 PM NON-TSTM WND GST 1 NW CHEYENNE 41.15N 104.80W
03/31/2023 M70 MPH LARAMIE WY ASOS
ASOS STATION KCYS CHEYENNE AIRPORT - CYS.
0111 PM NON-TSTM WND GST 9 SE BUFORD 41.04N 105.15W
03/31/2023 M61 MPH LARAMIE WY MESONET
MESONET STATION UP204 9.2 SE BUFORD (UPR).
0126 PM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
03/31/2023 M64 MPH ALBANY WY MESONET
MESONET STATION UR533 REGEWS.
0129 PM NON-TSTM WND GST 3 NE PUMPKIN VINE 41.08N 105.42W
03/31/2023 M58 MPH ALBANY WY MESONET
MESONET STATION UR351 3.1 NE PUMPKIN VINE
(UPR).
0136 PM NON-TSTM WND GST 1 SSE BORDEAUX 41.93N 104.94W
03/31/2023 M60 MPH PLATTE WY MESONET
MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT).
0136 PM NON-TSTM WND GST 11 SE ARLINGTON 41.50N 106.05W
03/31/2023 M61 MPH ALBANY WY MESONET
MESONET STATION WY25 10.7 SE ARLINGTON
(WYDOT).
0136 PM NON-TSTM WND GST VEDAUWOO 41.16N 105.40W
03/31/2023 M64 MPH ALBANY WY MESONET
MESONET STATION KVDW VEDAUWOO (WYDOT).
0136 PM NON-TSTM WND GST 2 WNW BUFORD 41.12N 105.34W
03/31/2023 M69 MPH ALBANY WY MESONET
MESONET STATION UR535 SHERWS.
0142 PM NON-TSTM WND GST 2 WNW BUFORD 41.13N 105.34W
03/31/2023 M67 MPH ALBANY WY MESONET
MESONET STATION WY36 2.4 NW BUFORD (WYDOT).
0147 PM NON-TSTM WND GST 2 W BURNS 41.20N 104.40W
03/31/2023 M60 MPH LARAMIE WY MESONET
MESONET STATION FW7016 LONGMONT.
0152 PM NON-TSTM WND GST 1 NNW ARLINGTON 41.60N 106.21W
03/31/2023 M63 MPH CARBON WY MESONET
MESONET STATION KARL 0.6 NW ARLINGTON
(WYDOT).
0152 PM NON-TSTM WND GST 1 ENE BUFORD 41.12N 105.28W
03/31/2023 M66 MPH ALBANY WY MESONET
MESONET STATION WY37 1.1 E BUFORD (WYDOT).
0206 PM NON-TSTM WND GST PUMPKIN VINE 41.05N 105.47W
03/31/2023 M58 MPH ALBANY WY MESONET
MESONET STATION KPUM PUMPKIN VINE (WYDOT).
0206 PM NON-TSTM WND GST 5 E BUFORD 41.10N 105.21W
03/31/2023 M60 MPH LARAMIE WY MESONET
MESONET STATION WY29 4.8 E BUFORD (WYDOT).
&&Local storm report, Mar 31, 1:50 PM MST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
250 PM MDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM SNOW 11 N CRAWFORD 42.84N 103.41W
03/31/2023 M4.0 INCH DAWES NE TRAINED SPOTTER
SNOW HAS TAPERED OFF AT THIS TIME. STRONG WINDS CREATING
BLOWING SNOW DOWN TO 1/2 MILE.
0225 PM HEAVY SNOW 1 ENE WHITNEY 42.79N 103.24W
03/31/2023 M6.0 INCH DAWES NE TRAINED SPOTTER
SNOW HAS ENDED.
0238 PM HEAVY SNOW S CHADRON 42.83N 103.00W
03/31/2023 E6.0 INCH DAWES NE TRAINED SPOTTER
CHADRON STATE COLLEGE. STILL SNOWING LIGHTLY.
0238 PM HEAVY SNOW 5 NNW CHADRON 42.89N 103.04W
03/31/2023 M7.0 INCH DAWES NE TRAINED SPOTTER
STILL SNOWING LIGHTLY.
0248 PM HEAVY SNOW 4 ESE CHADRON 42.80N 102.93W
03/31/2023 M9.0 INCH DAWES NE TRAINED SPOTTER
STILL SNOWING.
&&
GCCLocal storm report, Mar 31, 1:56 PM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
256 PM MDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM SNOW 7 ESE CHADRON 42.79N 102.87W
03/31/2023 M4.8 INCH DAWES NE TRAINED SPOTTER
STILL SNOWING.
&&
GCCLocal storm report, Mar 31, 2:19 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
319 PM MDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM NON-TSTM WND GST 1 NNW ARLINGTON 41.60N 106.21W
03/31/2023 M65 MPH CARBON WY MESONET
MESONET STATION KARL 0.6 NW ARLINGTON
(WYDOT).
0211 PM NON-TSTM WND GST 1 NW CHEYENNE 41.15N 104.80W
03/31/2023 M70 MPH LARAMIE WY ASOS
ASOS STATION KCYS CHEYENNE AIRPORT - CYS.
0217 PM NON-TSTM WND GST 2 W BURNS 41.20N 104.40W
03/31/2023 M64 MPH LARAMIE WY MESONET
MESONET STATION FW7016 LONGMONT.
0221 PM NON-TSTM WND GST 3 NE PUMPKIN VINE 41.08N 105.42W
03/31/2023 M62 MPH ALBANY WY MESONET
MESONET STATION UR351 3.1 NE PUMPKIN VINE
(UPR).
0225 PM NON-TSTM WND GST 7 WNW LORENZO 41.07N 103.16W
03/31/2023 M68 MPH CHEYENNE NE MESONET
MESONET STATION FW8225 SIDNEY.
0226 PM NON-TSTM WND GST GUN BARREL 41.44N 104.34W
03/31/2023 M58 MPH LARAMIE WY MESONET
MESONET STATION KGUN GUN BARREL (WYDOT).
0226 PM NON-TSTM WND GST 1 SSE BORDEAUX 41.93N 104.94W
03/31/2023 M58 MPH PLATTE WY MESONET
MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT).
0226 PM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.09W
03/31/2023 M62 MPH CARBON WY MESONET
MESONET STATION WY24 6.9 E ARLINGTON
(WYDOT).
0228 PM NON-TSTM WND GST 2 S SOUTH GREELEY HIGH 41.07N 104.81W
03/31/2023 M59 MPH LARAMIE WY MESONET
MESONET STATION EW6745 CHEYENNE.
0230 PM NON-TSTM WND GST 7 E LARAMIE 41.31N 105.45W
03/31/2023 M64 MPH ALBANY WY MESONET
MESONET STATION PC236 PILOT HILL.
0230 PM NON-TSTM WND GST 2 WNW BUFORD 41.12N 105.34W
03/31/2023 M68 MPH ALBANY WY MESONET
MESONET STATION UP203 2.0 W BUFORD (UPR).
0231 PM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
03/31/2023 M60 MPH ALBANY WY MESONET
MESONET STATION UR533 REGEWS.
0234 PM NON-TSTM WND GST 2 W GERING 41.83N 103.71W
03/31/2023 M59 MPH SCOTTS BLUFF NE MESONET
MESONET STATION SBFN1 2 W GERING - SCOTTS
BLUFF.
0236 PM NON-TSTM WND GST 1 SSW WARREN AF BASE 41.13N 104.87W
03/31/2023 M59 MPH LARAMIE WY AWOS
AWOS STATION KFEW FE WARREN AFB - FEW.
0236 PM NON-TSTM WND GST 9 SE BUFORD 41.04N 105.15W
03/31/2023 M67 MPH LARAMIE WY MESONET
MESONET STATION UP204 9.2 SE BUFORD (UPR).
0244 PM NON-TSTM WND GST 1 NNW WHITAKER 41.42N 104.88W
03/31/2023 M63 MPH LARAMIE WY MESONET
MESONET STATION KWTR 0.6 NW WHITAKER
(WYDOT).
0245 PM NON-TSTM WND GST 4 E SCOTTSBLUFF 41.87N 103.58W
03/31/2023 M59 MPH SCOTTS BLUFF NE ASOS
ASOS STATION KBFF SCOTTSBLUFF AIRPORT - BFF.
0247 PM NON-TSTM WND GST 1 E HILLSDALE 41.21N 104.46W
03/31/2023 M58 MPH LARAMIE WY MESONET
MESONET STATION UP015 5.7 W BURNS (UPR).
0249 PM NON-TSTM WND GST 5 E CHEYENNE 41.16N 104.70W
03/31/2023 M58 MPH LARAMIE WY MESONET
MESONET STATION CW2749 CHEYENNE.
0249 PM NON-TSTM WND GST 11 WSW WARREN AF BASE 41.08N 105.04W
03/31/2023 M66 MPH LARAMIE WY MESONET
MESONET STATION UP226 10.5 NW NATURAL FORT
(UPR).
0249 PM NON-TSTM WND GST 2 WNW BUFORD 41.12N 105.34W
03/31/2023 M74 MPH ALBANY WY MESONET
MESONET STATION UR535 SHERWS.
0252 PM NON-TSTM WND GST 2 WNW BUFORD 41.13N 105.34W
03/31/2023 M71 MPH ALBANY WY MESONET
MESONET STATION WY36 2.4 NW BUFORD (WYDOT).
0252 PM NON-TSTM WND GST 2 WNW BUFORD 41.13N 105.34W
03/31/2023 M71 MPH ALBANY WY MESONET
MESONET STATION WY36 2.4 NW BUFORD (WYDOT).
0252 PM NON-TSTM WND GST 1 ENE BUFORD 41.12N 105.28W
03/31/2023 M73 MPH ALBANY WY MESONET
MESONET STATION WY37 1.1 E BUFORD (WYDOT).
0256 PM NON-TSTM WND GST 11 SE ARLINGTON 41.50N 106.05W
03/31/2023 M61 MPH ALBANY WY MESONET
MESONET STATION WY25 10.7 SE ARLINGTON
(WYDOT).
0256 PM NON-TSTM WND GST VEDAUWOO 41.16N 105.40W
03/31/2023 M67 MPH ALBANY WY MESONET
MESONET STATION KVDW VEDAUWOO (WYDOT).
0302 PM NON-TSTM WND GST PUMPKIN VINE 41.05N 105.47W
03/31/2023 M61 MPH ALBANY WY MESONET
MESONET STATION KPUM PUMPKIN VINE (WYDOT).
0306 PM NON-TSTM WND GST 4 NNW VEDAUWOO 41.20N 105.43W
03/31/2023 M58 MPH ALBANY WY MESONET
MESONET STATION WY28 3.9 NW VEDAUWOO
(WYDOT).
&&High Wind, Kimball
- When
- March 31, 2:55 PM MST to 4:55 PM MST
- Where
- Kimball forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.198, -103.715 (the zone’s center; the record gives no point)
Foxtrot site 9 miles north of Dix, NE reported this wind gust.
High Wind, Cheyenne
- When
- March 31, 3:35 PM MST to 5:11 PM MST
- Where
- Cheyenne forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.220, -102.995 (the zone’s center; the record gives no point)
CWOP site FW8225 Sidney (7 miles west northwest of Lorenzo, NE) reported this peak wind gust.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, March 31, 202314 deaths · 49 injured · $106 million · EF3 · 38 events
- Tornadoes and Hail in Indiana, March 31, 20235 deaths · 11 injured · $40 million · EF3 · 44 events
- Tornadoes and Damaging Winds in Arkansas, March 31, 20234 deaths · 26 injured · $150 million · EF3 · 10 events
- Tornadoes and Hail in Arkansas, March 31, 20231 death · 54 injured · $90 million · EF3 · 8 events
- Tornadoes and Hail in Illinois, March 31, 20233 deaths · 8 injured · EF3 · 80 events
- Tornadoes and Flooding in Illinois, March 31, 20231 death · 40 injured · EF2 · 89 events
- Tornadoes and Hail in Iowa, March 31, 202311 injured · EF4 · 67 events
- Tornadoes and Flash Flooding in Indiana, March 31, 20237 injured · $447,000 · EF3 · 67 events
- Tornadoes and Hail in Iowa, March 31, 2023$2.1 million · EF2 · 64 events
- Tornadoes and Damaging Winds in Mississippi, March 31, 2023$6.5 million · EF2 · 16 events
- Tornadoes and Hail in Tennessee, March 31, 20232 injured · $2.0 million · EF2 · 11 events
- Tornadoes and Damaging Winds in Ohio, March 31, 20237 injured · $3.4 million · EF1 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1079991, 1079992.